Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 28, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 12, 2004, 2:31 AM CDT for Ogle County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2004, 2:31 AM CDT (07:31 UTC)
- Expired
- Jun 12, 2004, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Ogle County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:13 AM CDT | FLOOD | 4 Ne Rochelle, IL | MILFORD ROAD FLOODED SOUTH OF TWOMBLEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3388 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 120734 FFWLOT ILC141-121100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 231 AM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 600 AM CDT * AT 231 AM CDT...WEATHER SERVICE RADAR INDICATED 1 TO 2 INCHES HAS FALLEN OVER EASTERN OGLE COUNTY. THIS IS ENOUGH TO PRODUCE FLOODING SINCE RECENT RAINFALLS HAVE SOAKED GROUNDS TO NEAR SATURATION. FLOOD WATERS WILL TAKE MANY HOURS TO RECEDE AFTER THE RAIN HAS ENDED...SO CONTINUE TO USE CAUTION WHILE DRIVING. BE ESPECIALLY CAUTIOUS AT NIGHT...AND WATCH FOR FLOODED ROADS. IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. A CAR OR SMALL TRUCK INCLUDING SUVS AND PICKUPS CAN BE SWEPT OFF A ROAD AND INTO A STREAM BY AS LITTLE AS TWO FEET OF WATER. LAT...LON 4215 8896 4191 8896 4192 8936 4217 8934 $$ BRUMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:58 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jun 11, 6:58 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 658 PM CDT FRI JUN 11 2004 .DISCUSSION... FIRST ORDER OF BUSINESS...WILL LET THE FLOOD WARNING FOR BENTON CNTY EXPIRE AT 3 PM CDT AS NO FURTHER FLOODING IS BEING REPORTED. A PLETHORA OF SFC AND UPPER LEVEL FEATURES BEGINNING TO SPAWN DEEP MOIST CONVECTION IN NRN IA, WILL EVOLVE INTO A MCS LATER TONIGHT AND LIKELY MOVE INTO THE NRN PORTIONS OF THE CWA. CONCURRENTLY...THE QUASI-STATIONARY DRAPED GENERALLY NW TO SE ACROSS THE CWA MAY SERVE AS A CONDUIT FOR SCATTERED TSRA DEVELOPMENT LATER TODAY AND THIS EVENING AHEAD OF THE MCS. DUE TO THE ANTICIPATED HEAVY RAINFALL ON TOP OF THE ALREADY SATURATED GROUND FROM LAST NIGHTS ACTIVITY...HAVE HOISTED A FLOOD WATCH FOR THE SRN PORTION OF THE CWA VALID TONIGHT THRU NOON SAT. NEXT ISSUE IS TEMPS FOR SAT. THE MODELS VARY IN FRONTAL PLACEMENT, NORTH OF THE CWA AND HENCE MAINTAIN RATHER WARM SFC TEMPS. FOLLOWED CLOSER TO THE MAV AS WE FEEL TONIGHTS MCS SHOULD KEEP THE BNDRY IN THE AREA THEREBY MAINTAINING AN AMPLE BNDRY LAYER CU FIELD HOLDING TEMPS DOWN A BIT. OTHERWISE THE INHERITED FCST APPEARS INTACT. ONE ITEM TO NOTE IS THE OPERATIONAL GFS IS SIGNALING THE RETURN OF A WET PATTERN WED THRU FRI OF NEXT WEEK. DECIDED TO WAIT A DAY BEFORE JUMPING ON A WET EXTENDED FCST. 05 && .AVIATION DISCUSSION FOR 00Z TAFS... AT 6 PM STRONG WARM FRONT SITTING TO S OF TAF SITES WITH SECONDARY WARM FRONT/LAKE BREEZE FROM S OF GYY S DPA-RFD. A FEW TS FIRING ON FRONT VCNTY RFD. TO NOT EXPECT MAIN FRONT TO PUSH N OF TAF SITES THRU THIS PERIOD. EXPECT TS TO SLOWLY BUILD ESE THRU NIGHT ALONG FRONT, ESPECIALLY AS IA TS COMPLEX MOVES ESE. AT THIS TIME EXPECT TS TO CONTINUE VCNTY RFD BUT HOLD OFF IN CHI TAFS TIL ABOUT 05Z. WILL BE CLOSE ON THIS. MAJOR OTHER PROBLEM IS THE 2ND FRONT. IFR CIGS LAST FEW HOUR FROM PWK N. EXPECT THIS TO SLOWLY SINK S THRU EVE AND GET INTO ORD AREA. EVENTUALLY WILL GO S OF THERE BUT NOT TIL TS COME INTO PICTURE. MAIN TS EXPECTED E OF TAFS BY 12Z WITH GRADUAL IMPROVEMENT THEN FROM IFR LEVELS THRU MORNING. AF && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH THRU NOON SATURDAY FOR IROQUOIS...FORD... LIVINGSTON AND KANKAKEE COUNTIES. .IN...FLOOD WATCH THRU NOON SATURDAY FOR BENTON...NEWTON AND JASPER COUNTIES. . LK MI...NONE. && IMPORTANT NOTICE...EFFECTIVE JUNE 15...THE AWIPS IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM CHIAFDCHI TO CHIAFDLOT. THE WMO HEADER FXUS63 KLOT WILL NOT CHANGE.
Hazardous weather outlook, Jun 11, 5:00 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 500 PM CDT FRI JUN 11 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -121100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 500 PM CDT FRI JUN 11 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING STRAIGHT LINE WINDS. IT IS MORE LIKELY THAT THESE STORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL FURTHER AGGREVATE ANY FLOOD SITUATION. NEARLY SATURATED SOILS AND BANKFULL STREAMS ACROSS THE AREA MAY QUICKLY FLOOD WITH RENEWED HEAVY RAINFALL. STORMS DEVELOPING OVER NORTHERN IOWA THIS EVENING ARE EXPECTED TO EVOLVE INTO A LARGE THUNDERSTORM COMPLEX LATE TONIGHT AND PERSIST OVER THE REGION...ENDING FROM WEST TO EAST SHORTLY AFTER SUNRISE SATURDAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED SATURDAY...SUNDAY...SUNDAY NIGHT AND MONDAY NIGHT. THE STORMS SATURDAY AND SUNDAY COULD ALSO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-121100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 500 PM CDT FRI JUN 11 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN LATER TONIGHT...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY...SUNDAY...SUNDAY NIGHT...AND MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) MERZLOCK
In the hours before
Local storm report, Jun 12, 12:58 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1258 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM FLASH FLOOD LIBERTYVILLE 42.28N 87.97W
06/12/2004 LAKE IL EMERGENCY MNGR
ROADS CLOSED AT RT 45 AND RT 137 IN LIBERTYVILLE AND
WADSWORTH RD IN BEACH PARK.
&&
ASKLocal storm report, Jun 12, 1:03 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
103 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1138 PM FLASH FLOOD PLAINFIELD 41.62N 88.20W
06/11/2004 WILL IL TRAINED SPOTTER
STREET FLOODING AT CATON FARM AND DRAUDEN RDS.
1218 AM FLASH FLOOD PLAINFIELD 41.62N 88.20W
06/12/2004 WILL IL TRAINED SPOTTER
8 TO 10 INCHES OF WATER ON THEODORE RD. EAST OF COUNTY
LINE RD.
1225 AM FLASH FLOOD BOURBONNAIS 41.16N 87.88W
06/12/2004 KANKAKEE IL TRAINED SPOTTER
STREET FLOODING AT RT. 45 AND IL 102.
&&
ASKLocal storm report, Jun 12, 1:26 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
126 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 AM FLOOD JOLIET 41.53N 88.12W
06/12/2004 WILL IL AMATEUR RADIO
DUPAGE RIVER OVER BANKS AT RT. 52 WEST OF ESSINGTON. GAGE
READING 4.5 FEET.
0116 AM FLASH FLOOD JOLIET 41.53N 88.12W
06/12/2004 WILL IL AMATEUR RADIO
DITCHES FULL AT RT. 30 AND CATON FARM RD. WATER OVER ROAD
AT HENNEPIN RD. AND RT. 30.
0104 AM FLASH FLOOD JOLIET 41.53N 88.12W
06/12/2004 WILL IL AMATEUR RADIO
18 INCHES OF WATER OVER ROADWAY AT RIVER RD. AND RT. 52
AND BLAT RD. DEBRIS IN ROADWAY.
&&
ASKLocal storm report, Jun 12, 1:33 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
133 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM FLASH FLOOD NAPERVILLE 41.76N 88.15W
06/12/2004 DUPAGE IL NWS EMPLOYEE
STREET FLOODING AT RIVER RD. AND WILSHIRE BLVD.
0130 AM FLASH FLOOD AURORA 41.77N 88.29W
06/12/2004 KANE IL EMERGENCY MNGR
1 LANE CLOSED DUE TO FLOODING AT SULLIVAN RD. AND RT. 31.
2.15 INCHES TOTAL RAINFALL.
&&
ASKLocal storm report, Jun 12, 2:00 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
200 AM CDT SAT JUN 12 2004
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0144 AM ROSELAWN, INDIANA IN FLOODING
05/12/04 JASPER
CREEK/STREAM FLOOD. 2.27 INCHES OF RAIN FELL IN 22 MINUTES FLASH
FLOOD CONTINUING EXTREMELY HEAVY RAINFALL OCCURING AT THIS
TIME REPORTED BY NWS TRAINED SPOTTER.Local storm report, Jun 12, 2:26 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
226 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD ROCKFORD 42.27N 89.06W
06/12/2004 WINNEBAGO IL TRAINED SPOTTER
WATER FLOWING ACROSS ROADWAYS IN THE SOUTHERN HALF OF THE
CITY.
&&
ASKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:20 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 40 min |
| Jun 11, 7:55 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 65 min |
| Jun 11, 9:44 PM CDT | Severe Thunderstorm Warning | LOT | Boone | 31 min |
| Jun 11, 9:47 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, LaSalle | 43 min |
| Jun 11, 10:37 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 23 min |
| Jun 11, 11:09 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 41 min |
| Jun 11, 11:25 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 4 hr |
| Jun 12, 1:36 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 24 min |
| Jun 12, 2:07 AM CDT | Flash Flood Warning | LOT | Iroquois | 4 hr |
| Jun 12, 2:49 AM CDT | Flash Flood Warning | LOT | LaSalle | 3 hr |
| Jun 12, 5:45 AM CDT | Flash Flood Warning | LOT | Iroquois | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.